MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10NM TORQUE LIMITING WRENCH FOR 12-POINT NUT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10NM TORQUE LIMITING WRENCH FOR 12-POINT NUT
Model Number 388.266
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.Part number: 388.266, lot number: h479216-05.A manufacturing related potential cause was not suspected, therefore, per franchise complaint product investigation procedure no manufacturing record evaluation is required.Visual inspection: the 10 nmm torque limiting wrench for 12- point nut (p/n: 388.266, lot #: h479216-05) was returned and received at us customer quality (cq).Upon visual inspection, it was observed that there were scratches on the device and the etch on the device started to fade but have no impact on the functionality of the device.No other issues were observed with the returned components of the device.Functional test: the functional test was performed on the returned device during service and repair evaluation.The min torque of the device measured during calibration testing outside the specified torque range of the device.Service & repair evaluation: the customer reported the device failed calibration.The repair technician reported the device failed low.Torque test low is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint device failed in the calibration test.Document/specification review: based on the date of manufacture the following drawings, reflecting the current and manufactured revision were reviewed.10 nm torque wrench.Complaint confirmed? yes, the device received failed in calibration testing.Hence, confirming the allegation.Investigation conclusion: the complaint condition is confirmed as the 10 nmm torque limiting wrench for 12- point nut (p/n: 388.266, lot # h479216-05) failed low in calibration test.There is no indication that a design or manufacturing issue has caused the breakage and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020 during testing at service and repair, the torque limiting wrench for 12 point nut failed in calibration.There was no patient involvement.This report is for one 10nm torque limiting wrench for 12-point nut.This is report 1 of 1 for (b)(4).

Brand Name
10NM TORQUE LIMITING WRENCH FOR 12-POINT NUT
Common Device Name
WRENCH
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9708237
Report Number2939274-2020-00846
Device Sequence Number16981966
Product Code HXC
UDI-Device Identifier10705034772271
UDI-Public(01)10705034772271
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number388.266
Device Catalogue Number388.266
Device Lot NumberH479216-05
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/22/2020
Initial Report FDA Received Date02/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1